Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 7, 2024, 6:00 PM CST for Washington County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 6:00 PM CST (00:00 UTC)
- Expired
- Mar 7, 2024, 6:30 PM CST
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washington County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:27 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WFUS54 KTSA 080000
TORTSA
OKC147-080045-
/O.NEW.KTSA.TO.W.0001.240308T0000Z-240308T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
600 PM CST Thu Mar 7 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northern Washington County in northeastern Oklahoma...
* Until 645 PM CST.
* At 559 PM CST, a severe thunderstorm capable of producing a tornado
was located over Caney, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9579 3694 9579 3696 9598 3700 9599
TIME...MOT...LOC 2359Z 271DEG 21KT 3699 9595
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
762
WWUS54 KTSA 080007
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
607 PM CST Thu Mar 7 2024
OKC147-080045-
/O.CON.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/
Washington OK-
607 PM CST Thu Mar 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR NORTHERN
WASHINGTON COUNTY...
At 607 PM CST, a severe thunderstorm capable of producing a tornado
was located near Caney, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9579 3694 9579 3696 9596 3700 9597
TIME...MOT...LOC 0007Z 268DEG 17KT 3699 9590
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$756
WWUS54 KTSA 080017
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
617 PM CST Thu Mar 7 2024
OKC147-080045-
/O.CON.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/
Washington OK-
617 PM CST Thu Mar 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR NORTHERN
WASHINGTON COUNTY...
At 616 PM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles south of Tyro, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9579 3694 9579 3696 9588 3700 9589
TIME...MOT...LOC 0016Z 271DEG 21KT 3699 9584
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$138 WWUS54 KTSA 080030 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 630 PM CST Thu Mar 7 2024 OKC147-080039- /O.CAN.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/ Washington OK- 630 PM CST Thu Mar 7 2024 ...THE TORNADO WARNING FOR NORTHERN WASHINGTON COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 900 PM CST for northeastern Oklahoma. && LAT...LON 3700 9579 3694 9579 3696 9588 3700 9589 TIME...MOT...LOC 0028Z 271DEG 21KT 3699 9574 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 7, 5:26 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 7, 5:26 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 526 PM CST Thu Mar 7 2024 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 257 PM CST Thu Mar 7 2024 Severe Thunderstorm Watch for parts of NE OK through 9PM Rain and thunder that occurred across much of NE OK and NW AR this morning as pushed off to the northeast. Additional showers/storms will be moving into SE OK and WC AR later this afternoon and evening, but dont appear they will pose much of a severe threat through the evening. Surface destabilization well under way across NC and NE OK as skies have cleared in those areas, and will set the stage for isolated to scattered storms later this afternoon across NC OK and SC KS. Storms will become linear as they move into NE OK around mid evening and any severe storms will carry mainly a large hail threat. Instability wanes significantly across NE OK towards midnight, and at that time expect any severe potential to become increasingly limited across the entire area from 06z-12z. && .LONG TERM... (Tomorrow through Thursday) Issued at 257 PM CST Thu Mar 7 2024 Showers and storms will be ongoing tomorrow ahead of the main trough axis and surface cold front that will move through the area tomorrow afternoon and evening. Severe potential will remain limited during the morning and afternoon, but will increase across SE OK and WC AR just ahead of the cold front where any daytime heating will be maximized. Upper trough axis will be slow to clear the area Friday night, so will keep lower PoPs across the eastern zones between 06z-12z Saturday. Settled conditions will ensue Saturday and continue well into next week along with a warming trend during this period. SW upper flow in response to a deepening trough will bring rain/thunder chances back to the towards the latter portion of the next work week. Stayed fairly close to NBM temperatures through the forecast cycle. && .AVIATION... (00Z TAFS) Issued at 518 PM CST Thu Mar 7 2024 Shower and thunderstorm chances are expected to increase across eastern OK through 06z, with probability of MVFR conditions as storms move through. Some potential of strong and gusty winds with storms as they enter NE OK and, while not included explicitly in the forecast, will need to be watched. Showers and a few storms will continue to push east overnight with more widespread MVFR conditions becoming likely after 12z Friday, especially behind a cold front that will move into NE OK. Potential exists for additional strong storms across SE OK/WC AR late in the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 60 35 55 / 80 50 30 0 FSM 55 68 41 57 / 80 70 50 0 MLC 54 65 37 56 / 70 70 40 0 BVO 48 57 32 56 / 80 40 20 0 FYV 51 63 34 53 / 80 60 50 0 BYV 54 65 37 52 / 80 60 50 0 MKO 53 61 36 54 / 80 60 30 0 MIO 51 58 33 52 / 90 50 30 0 F10 53 59 36 54 / 80 60 30 0 HHW 56 68 40 56 / 80 70 30 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....23 AVIATION...14
Hazardous weather outlook, Mar 7, 5:41 PM CST, 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 541 PM CST Thu Mar 7 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 541 PM CST Thu Mar 7 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Along Oklahoma Kansas border. ONSET...Early evening...ending by late evening. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily Northeast Oklahoma. ONSET...Early evening. DISCUSSION... Scattered thunderstorms ongoing across north central Oklahoma through southeast Kansas may increase in coverage and intensity this evening. Current trends suggest any severe threat will remain isolated near the Oklahoma Kansas border through mid to late evening with a limited risk of damaging winds, large hail and tornadoes. Otherwise, focus will become an expanding line of thunderstorms spreading across eastern Oklahoma overnight. A limited potential for severe weather will remain with these storms with locally damaging winds the primary concern. The severe weather risk will diminish during the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Severe Thunderstorm and High Wind Potential. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY...High Fire Weather and High Wind Potential. TUESDAY...Thunderstorm...High Fire Weather and High Wind Potential. WEDNESDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... An isolated severe storm threat may be ongoing Friday morning. A greater severe weather threat is expected to develop across southeast Oklahoma and west-central Arkansas Friday afternoon and early evening as a cold front moves through. Large hail and locally damaging wind will be the main threats, with a low tornado threat confined mainly to areas near the Red River. A freeze is forecast across much of eastern Oklahoma and northwest Arkansas on Sunday morning. Warmer and windier conditions return next week, and this will raise fire weather concerns. Low thunderstorm chances return to the forecast Tuesday and Wednesday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:22 PM CST | Tornado Warning | TSA | Nowata | 16 min |
| Mar 7, 7:17 PM CST | Special Weather Statement | TSA | Nowata | 28 min |
| Mar 7, 7:19 PM CST | Special Weather Statement | TSA | Pawnee | 26 min |
| Mar 7, 7:40 PM CST | Special Weather Statement | TSA | Kay | 35 min |
| Mar 7, 7:47 PM CST | Special Weather Statement | TSA | Craig | 43 min |
| Mar 7, 7:49 PM CST | Special Weather Statement | TSA | Pawnee | 41 min |
| Mar 7, 8:00 PM CST | Special Weather Statement | TSA | Osage | 45 min |
| Mar 7, 8:18 PM CST | Severe Thunderstorm Warning | TSA | Osage | 57 min |
| Mar 7, 9:02 PM CST | Special Weather Statement | TSA | Nowata | 43 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.